MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2060
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly.Prior to functionally testing the ruby coil, the pusher assembly was kinked by the penumbra investigator while loading a demonstration introducer sheath on the proximal end of the pusher assembly.After loading the introducer sheath on the pusher assembly, the ruby coil was advanced through a demonstration microcatheter and out of the distal tip without an issue.Conclusions: evaluation of the returned ruby coil revealed that the ruby coil was functional.During functional testing, a demonstration introducer sheath was loaded onto the ruby coil pusher assembly.Then the ruby coil was advanced through a demonstration microcatheter and out of the distal tip without an issue.The lantern identified in the complaint and the returned ruby coil introducer sheath were not returned to penumbra for evaluation.Therefore, the root cause of the resistance mentioned in the complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using ruby coils.During the procedure, the physician successfully placed a ruby coil in the target vessel using a lantern delivery microcatheter (lantern).The physician then experienced resistance and was unable to advance another ruby coil out of its introducer sheath and into the lantern and, therefore, the ruby coil was removed.The procedure was then completed using a new ruby coil with the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8074154
Report Number3005168196-2018-02249
Device Sequence Number1913425
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Catalogue NumberRBY2C2060
Device Lot NumberF84157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005